|lactic acidosis and fatty liver
Mar 15, 2000
Dear Doctor: Could you tell me the clinical manifestations of lactic acidosis/steatosis(fatty liver)caused by d4T/ddI? Nausea and diarrhea are the symptoms of that?
| Response from Dr. Henry
Lactic acidosis/hepatic steatosis is often relatively asymptomatic initially. There may be some complaints of abdominal fullness with an enlarged liver on exam. BLood tests may show some liver enzyme abnormalities and a mild-moderate elevation of the venous lactic acid level. More advanced stage of the syndrome may have non-specific GI complaints like nausea/vomiting/fullness/bloating/malaise. Those symptoms are non-specific so good evaluation is necessary to sort out. Those problems are not solely associated with d4T/ddI but with many of the nucleoside agents as well as other drugs and conditions. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Infection Risk Sex With A Prostitute
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
- Rash After Blowjob Worried I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.